MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL FLOW DIRECTED PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401763
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the temporary pacemaker implantation procedure, the device was unable to pace.In the catherization laboratory due to sinus bradycardia, it was noted that the surgeon routinely operated the product and was unable to pace the heart rhythm during the procedure.The product was replaced to complete the procedure with no adverse patient consequences.
 
Additional Manufacturer Narrative
One 5f pacel bipolar pacing catheter (flow direct) was received for analysis.Electrical testing revealed an open circuit between the ring electrode and the proximal (+) connector pin, consistent with the reported event.The open circuit was isolated to the bifurcation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the open circuit remains unknown.
 
Additional Manufacturer Narrative
The results of the investigation concluded there was an open circuit between the ¿(+)¿ proximal pin and the ring electrode consistent with the reported event.Additional investigation revealed a fractured wire within the bifurcation.The cause of the open circuit is consistent with the wire fracture.

Brand Name
PACEL FLOW DIRECTED PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15545240
Report Number2182269-2022-00041
Device Sequence Number5685119
Product Code LDF
UDI-Device Identifier05414734007856
UDI-Public05414734007856
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number401763
Device Catalogue Number401763
Device Lot Number8330079
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/26/2022
12/14/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/01/2022
12/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown